WHO says 500 patients showed symptoms of gas attack in Syria

The U.N. health agency says reports from its partners indicate some 500 patients showed signs of exposure to toxic chemicals following shelling on the Syrian town of Douma over the weekend.

The World Health Organization says patients at health facilities showed “signs of severe irritation of mucous membranes, respiratory failure and disruption to central nervous systems of those exposed.”

A WHO statement Wednesday did not confirm outright that a chemical weapons attack had taken place.

WHO also cited reports about the deaths of more than 70 people who sheltered in basements, saying 43 of those people who died had shown “symptoms consistent with exposure to highly toxic chemicals.”

The Organization for the Prohibition of Chemical Weapons said Tuesday it would send “shortly” a fact-finding mission to Douma.

Be the first to comment

Leave a Reply

Your email address will not be published.


*